OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Franco Gori
  • Vol. 30, Iss. 9 — Sep. 1, 2013
  • pp: 1832–1844

Closed-form solution to the scattering by an infinite lossless or lossy elliptic cylinder coating a circular metallic core

Grigorios P. Zouros, Demetrios P. Kanoussis, and John A. Roumeliotis  »View Author Affiliations


JOSA A, Vol. 30, Issue 9, pp. 1832-1844 (2013)
http://dx.doi.org/10.1364/JOSAA.30.001832


View Full Text Article

Enhanced HTML    Acrobat PDF (657 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

An analytical, closed-form solution to the scattering problem from an infinite lossless or lossy elliptical cylinder coating a circular metal core is treated in this work. The problem is solved by expressing the electromagnetic field in both elliptical and circular wave functions, connected with one another by well-known expansion formulas. The procedure for solving the problem is cumbersome because of the nonexistence of orthogonality relations for Mathieu functions across the dielectric elliptical boundary. The solution obtained, which is free of Mathieu functions, is given in closed form, and it is valid for small values of the eccentricity h of the elliptical cylinder. Analytical expressions of the form S(h)=S(0)[1+g(2)h2+g(4)h4+O(h6)] are obtained, permitting an immediate calculation for the scattering cross sections. The proposed method is an alternative one, for small h, to the standard exact numerical solution obtained after the truncation of the system matrices, composed after the satisfaction of the boundary conditions. Both polarizations are considered for normal incidence. The results are validated against the exact solution, and numerical results are given for various values of the parameters.

© 2013 Optical Society of America

OCIS Codes
(260.3910) Physical optics : Metal optics
(290.1350) Scattering : Backscattering
(290.2558) Scattering : Forward scattering

ToC Category:
Scattering

History
Original Manuscript: March 28, 2013
Revised Manuscript: July 24, 2013
Manuscript Accepted: July 26, 2013
Published: August 22, 2013

Citation
Grigorios P. Zouros, Demetrios P. Kanoussis, and John A. Roumeliotis, "Closed-form solution to the scattering by an infinite lossless or lossy elliptic cylinder coating a circular metallic core," J. Opt. Soc. Am. A 30, 1832-1844 (2013)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-30-9-1832

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited